Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 39, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 19, 2019, 5:11 PM EDT for Charlotte County, Lee County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2019, 5:11 PM EDT (21:11 UTC)
- Expired
- Jul 19, 2019, 5:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Charlotte County, FL, Lee County, FL
The radar
The Tampa radar (KTBW), 108 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1212 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
172
WUUS52 KTBW 192111
SVRTBW
FLC015-071-192145-
/O.NEW.KTBW.SV.W.0039.190719T2111Z-190719T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
511 PM EDT Fri Jul 19 2019
The National Weather Service in Ruskin has issued a
* Severe Thunderstorm Warning for...
Central Charlotte County in southwestern Florida...
North central Lee County in southwestern Florida...
* Until 545 PM EDT.
* At 510 PM EDT, a severe thunderstorm was located 8 miles southwest
of Babcock Webb Wma, or 11 miles southeast of Punta Gorda, moving
north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cape Coral, Punta Gorda, Babcock Webb Wma, Charlotte County
Airport, Pirate Harbor, Solana, Tropical Gulf Acres, Charlotte
Park, Cleveland, Charlotte Harbor and North Fort Myers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2676 8180 2671 8200 2694 8212 2701 8183
TIME...MOT...LOC 2110Z 163DEG 10KT 2681 8193
HAIL...1.00IN
WIND...60MPH
$$
TBW2 follow-up statements
596
WWUS52 KTBW 192128
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
528 PM EDT Fri Jul 19 2019
FLC015-071-192145-
/O.CON.KTBW.SV.W.0039.000000T0000Z-190719T2145Z/
Charlotte FL-Lee FL-
528 PM EDT Fri Jul 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL CHARLOTTE AND NORTH CENTRAL LEE COUNTIES...
At 527 PM EDT, a severe thunderstorm was located near Charlotte
County Airport, or 8 miles southeast of Punta Gorda, moving north at
10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cape Coral, Punta Gorda, Babcock Webb Wma, Charlotte County Airport,
Pirate Harbor, Solana, Tropical Gulf Acres, Charlotte Park,
Cleveland, Charlotte Harbor and North Fort Myers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2676 8180 2671 8200 2694 8212 2701 8183
TIME...MOT...LOC 2127Z 163DEG 10KT 2686 8195
HAIL...1.00IN
WIND...60MPH
$$
TBW192
WWUS52 KTBW 192144
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
544 PM EDT Fri Jul 19 2019
FLC015-071-192154-
/O.EXP.KTBW.SV.W.0039.000000T0000Z-190719T2145Z/
Charlotte FL-Lee FL-
544 PM EDT Fri Jul 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLOTTE AND NORTH
CENTRAL LEE COUNTIES WILL EXPIRE AT 545 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Ruskin.
LAT...LON 2676 8180 2671 8200 2694 8212 2701 8183
TIME...MOT...LOC 2144Z 163DEG 10KT 2690 8196
$$
TBWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:47 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 19, 2:47 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 247 PM EDT Fri Jul 19 2019 .SHORT TERM (TODAY - SATURDAY)... Mid-upper level ridging and associated broad surface high pressure continues to extend over the Florida peninsula and into the Gulf of Mexico through Saturday. This will keep us in Florida Sea Breeze Regime 6 with a predominant southeast wind flow between 4-10 knots. With this relatively low wind speed, we can expect the west coast sea breeze to push inland each day between 10-30 miles during the early to mid afternoon hours. The initial showers and storms will move in from the southeast early afternoon, followed by west coast sea breeze showers and storms by mid afternoon. The boundary collisions could produce some strong storms with gusty winds, heavy downpours and frequent lightning. The highest coverage of storms early afternoon will be over the interior with some storms moving back toward the coast late afternoon into the evening. Similar conditions can be expected on Saturday. Daytime high temps will reach the low to mid 90's with heat indices between 100-103 degrees and overnight lows in the mid to upper 70's. && .MID/LONG TERM (SATURDAY NIGHT - NEXT SATURDAY)... The synoptic pattern remains unchanged to start the mid/long term period. The upper ridge and surface high continues to extend over Florida keeping us in a southeast flow pattern through late Monday into Tuesday. At that time, the ridge shifts south as a broad upper trough over the Great Lakes begins to swing east-southeast over the eastern U.S. On the surface, an area of low pressure over New England stretches a frontal boundary southwest along the east coast then westward to Texas. This boundary will stall out and linger over southern GA/northern FL through the end of next week. This will bring a shift in winds putting us in Florida Sea Breeze Regime 4 with winds out of the southwest at 4-10 knots. Under this pattern, scattered showers and storms will develop over the coastal waters/coastline early morning and move inland during the afternoon/evening hours. The highest coverage will be over the far inland counties mid afternoon with improving conditions along the coastline later in the day. This pattern will continue through the end of next week. Temperatures will run around average for the remainder of the period. && .AVIATION... Predominant VFR conditions with light onshore winds 10 knots or less with an afternoon seabreeze. Radar is mostly quiet now, but scattered TSRA/SHRA will develop between 18-21Z along the Florida west coast, so will hold VCTS at all terminals through 00Z and VCSH until 03Z with some brief periods of MVFR/IFR for low CIGs and VSBY as well as gusty winds possible in passing storms. Winds will become light and variable once again after 03Z tonight. No other aviation impacts expected. && .MARINE... High pressure continues to ridge over the area producing pleasant boating conditions over the coastal waters. Winds remain southeast 10 knots or less with a shift to onshore close to the coast each afternoon through the weekend and seas will remain less than 2 feet. The high pressure ridge will shift farther south by Tuesday next week as a trough moves toward the eastern U.S. This will cause a shift in the winds to the west-southwest at 10 knots or less. The only hazards will be daily scattered thunderstorms, which will produce gusty winds, choppy seas and dangerous lightning in the vicinity of these storms. && .FIRE WEATHER... Scattered showers and isolated thunderstorms can be expected each day across west central and southwest Florida. These daily showers and storms combined with high humidity levels and winds less than 10 knots will preclude any fire weather impacts over the next several days. && .Preliminary Point Temps/PoPs... TPA 76 91 77 91 / 10 30 20 40 FMY 76 91 75 90 / 10 50 30 40 GIF 75 93 75 92 / 30 50 10 50 SRQ 76 91 75 91 / 10 20 20 40 BKV 74 92 73 92 / 10 30 20 40 SPG 76 91 77 92 / 10 20 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && Wynn
In the hours before
Special weather statement, Jul 19, 1:51 PM EDT, 3 hours 20 minutes before
Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 151 PM EDT Fri Jul 19 2019 FLZ050-191830- Pinellas FL- 151 PM EDT Fri Jul 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PINELLAS COUNTY UNTIL 230 PM EDT... At 150 PM EDT, Doppler radar was tracking a strong thunderstorm over Largo. This storm was nearly stationary. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Clearwater, Largo, Pinellas Park, Seminole, St. Petersburg, Bay Pines, South Highpoint, Harbor Bluffs, West And East Lealman, Ridgecrest, Treasure Island, Kenneth City, Madeira Beach, Belleair, Redington Shores, Belleair Bluffs, Belleair Beach, Redington Beach, Indian Shores and North Redington Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2793 8290 2801 8274 2783 8267 2777 8278 TIME...MOT...LOC 1750Z 331DEG 2KT 2792 8278 TBW
Special weather statement, Jul 19, 2:57 PM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
257 PM EDT Fri Jul 19 2019
FLZ239-191930-
Inland Levy FL-
257 PM EDT Fri Jul 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEVY COUNTY UNTIL
330 PM EDT...
At 257 PM EDT, Doppler radar was tracking a strong thunderstorm near
Williston Municipal Airport, or 7 miles south of Williston, moving
north at 5 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Williston, Williston Highlands and Williston Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2922 8241 2922 8253 2918 8254 2919 8254
2941 8261 2942 8240
TIME...MOT...LOC 1857Z 176DEG 5KT 2927 8245
TBWSpecial weather statement, Jul 19, 3:50 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
350 PM EDT Fri Jul 19 2019
FLZ242-192030-
Inland Citrus FL-
350 PM EDT Fri Jul 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CITRUS COUNTY UNTIL 430
PM EDT...
At 350 PM EDT, Doppler radar was tracking a strong thunderstorm over
Inverness Highlands North, or near Inverness, moving north at 5 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Inverness, Beverly Hills, Inverness Highlands South, Inverness
Highlands North, Inverness Airport, Black Diamond, Hernando, Arbor
Lakes, Lecanto, Inverness Highlands, River Lakes Manor, Citrus
Springs, Citrus Hills, Gospel Island and Brent Wood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2901 8239 2900 8238 2900 8236 2899 8236
2897 8231 2896 8231 2890 8227 2888 8226
2879 8227 2878 8248 2900 8254
TIME...MOT...LOC 1950Z 176DEG 4KT 2887 8239
TBWSpecial weather statement, Jul 19, 4:07 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
407 PM EDT Fri Jul 19 2019
FLZ265-192045-
Inland Lee FL-
407 PM EDT Fri Jul 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEE COUNTY UNTIL 445
PM EDT...
At 407 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lehigh Acres, moving north at 10 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lehigh Acres, Olga, Buckingham, Charleston Park, Fort Myers Shores,
Alva, Gateway and North Fort Myers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2675 8180 2677 8167 2677 8156 2653 8157
2650 8169
TIME...MOT...LOC 2007Z 167DEG 8KT 2660 8162
TBWLocal storm report, Jul 19, 4:44 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
444 PM EDT FRI JUL 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND GST 1 SE SOUTHWEST INTERNAT 26.53N 81.75W
07/19/2019 M40 MPH LEE FL ASOS
ASOS STATION KRSW FORT MYERS.
&&Special weather statement, Jul 19, 4:44 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
444 PM EDT Fri Jul 19 2019
FLZ262-265-192130-
Inland Charlotte FL-Inland Lee FL-
444 PM EDT Fri Jul 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHARLOTTE AND
NORTHEASTERN LEE COUNTIES UNTIL 530 PM EDT...
At 444 PM EDT, Doppler radar was tracking a strong thunderstorm near
Southwest Florida Airport, or near Lehigh Acres, moving north at 10
mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Cape Coral, Fort Myers, Lehigh Acres, East Dunbar, Olga, Palmona
Park, Southwest Florida Airport, Buckingham, Three Oaks, Lochmoor
Waterway Estates, Fort Myers Shores, North Fort Myers, Suncoast
Estates, Tice, Gateway and Page Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2650 8180 2651 8182 2673 8194 2677 8193
2686 8168 2656 8156 2653 8157 2652 8156
2645 8179
TIME...MOT...LOC 2044Z 157DEG 13KT 2658 8172
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:51 PM EDT | Special Weather Statement | TBW | Pinellas | 39 min |
| Jul 19, 2:57 PM EDT | Special Weather Statement | TBW | Levy | 33 min |
| Jul 19, 3:50 PM EDT | Special Weather Statement | TBW | Citrus | 40 min |
| Jul 19, 4:07 PM EDT | Special Weather Statement | TBW | Lee | 38 min |
| Jul 19, 4:44 PM EDT | Special Weather Statement | TBW | Lee | 46 min |
| Jul 19, 5:13 PM EDT | Special Marine Warning | TBW | 62 min | |
| Jul 19, 6:00 PM EDT | Special Weather Statement | TBW | Sarasota | 45 min |
| Jul 19, 6:15 PM EDT | Special Weather Statement | TBW | Hardee | 45 min |
| Jul 19, 6:45 PM EDT | Special Weather Statement | TBW | Manatee | 45 min |
| Jul 19, 6:48 PM EDT | Special Marine Warning | TBW | 42 min | |
| Jul 19, 6:54 PM EDT | Special Weather Statement | TBW | Hillsborough | 36 min |
| Jul 19, 7:08 PM EDT | Special Marine Warning | TBW | 67 min | |
| Jul 19, 7:13 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee | 32 min |
| Jul 19, 7:33 PM EDT | Special Weather Statement | TBW | Hillsborough | 42 min |
| Jul 19, 7:43 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Manatee | 92 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.